Jump to content
CrazyBoards.org

AAP that DOESN'T cause wt gain and drowsiness?


Recommended Posts

I've read all the info there is on all of the AAPs and it seems like they all cause weight gain, drowsiness, or both! What's a girl to do?

I tried Abilify at 5 mg and it actually knocked me out and made me sleep!

Link to comment
Share on other sites

Geodon is not known to cause weight gain, although drowsiness is common.

Unfortunately, drowsiness, sedation and weight gain are common side effects of most AAPs. Sometimes, you can avoid the weight gain if you adhere to a strict diet and follow a moderate exercise routine, but even this doesn't always work. If you are able to take your AAP once daily, taking it at night will help ease the drowsiness and sedation as well.

You may wish to try Geodon if weight is an issue for you. I don't think that I've ever heard of anybody gaining weight on that particular AAP. It is considered weight neutral and weight loss is actually very common as well.

Link to comment
Share on other sites

Guest queenie

I've read all the info there is on all of the AAPs and it seems like they all cause weight gain, drowsiness, or both! What's a girl to do?

I tried Abilify at 5 mg and it actually knocked me out and made me sleep!

i've been on geodon for 5 wx & have lost 15 #'s. i usually weigh 130. but my depression is a lot better. i'm on 60 mg geodon.

Link to comment
Share on other sites

I've read all the info there is on all of the AAPs and it seems like they all cause weight gain, drowsiness, or both! What's a girl to do?

I tried Abilify at 5 mg and it actually knocked me out and made me sleep!

How long were on Abilify? Did you try splitting the tabs for half the dose?

Despite the written comments, you don't know how your body will react to ANY given drug until you try it. Every drug has side effects and if we reject a med out of hand because of something that MAY happen but hasn't, we only deny ourselves the chance for the one drug that might fit us perfectly. Try to be open minded and give the meds a fair trial of several months before rejecting them.

Good luck!

a.m.

Link to comment
Share on other sites

i think each person responds to them differently.

i had no sedation or weight gain on geodon or abilify. i had huge weight gain and heavy sedation on seroquel. i've had no weight gain and minor sedation on risperdal.

others will have had vastly different experiences, and a lot of it will depend on dosage levels. keep trying until you find the one that's right for you.

Link to comment
Share on other sites

  • 3 weeks later...

I had little to no weight gain on risperdal [nothing that I really noticed] and at lower doses it doesn't make me particularly drowsy but still did something to help. Like others said, it really depends on the person.

Link to comment
Share on other sites

It differs from person to person. There was a study done on lifestyle changes and metformin being beneficial to help counteract weight gain. The video on that is located here:

And finally, from China - Starting a lifestyle program in addition to using the diabetes medication metformin can counteract the weight gain that may accompany the use of anti-psychotic medications. A clinical trial was conducted looking at patients with schizophrenia who had a greater than 10% weight gain since starting anti-psychotic medication. The study showed that lifestyle intervention including exercise and a healthy diet in conjunction with the use of metformin resulted in a reduction in BMI and insulin resistance.
Link to comment
Share on other sites

  • 9 months later...

It differs from person to person. There was a study done on lifestyle changes and metformin being beneficial to help counteract weight gain. The video on that is located here: [link=
target="_blank]
[/link]

And finally, from China - Starting a lifestyle program in addition to using the diabetes medication metformin can counteract the weight gain that may accompany the use of anti-psychotic medications. A clinical trial was conducted looking at patients with schizophrenia who had a greater than 10% weight gain since starting anti-psychotic medication. The study showed that lifestyle intervention including exercise and a healthy diet in conjunction with the use of metformin resulted in a reduction in BMI and insulin resistance.

I have diabetes so I have taken up to the max dose of metformin for quite a while and it never caused any weight loss for me. I also take Wellbutrin and in spite of some good appetite suppression it hasn't caused weight loss either. I don't eat anything until afternoon because I am just not hungry and the Wellbutrin knocked out the sugar cravings really well also. I used to crave and sometimes binge on candy but not while taking the Wellbutrin. I also exercise at least 30 min./day. Annoying as hell not to lose weight but ymmv.

Link to comment
Share on other sites

  • 2 months later...
Guest grammie

It differs from person to person. There was a study done on lifestyle changes and metformin being beneficial to help counteract weight gain. The video on that is located here: [link=
target="_blank]
[/link]

And finally, from China - Starting a lifestyle program in addition to using the diabetes medication metformin can counteract the weight gain that may accompany the use of anti-psychotic medications. A clinical trial was conducted looking at patients with schizophrenia who had a greater than 10% weight gain since starting anti-psychotic medication. The study showed that lifestyle intervention including exercise and a healthy diet in conjunction with the use of metformin resulted in a reduction in BMI and insulin resistance.

I have diabetes so I have taken up to the max dose of metformin for quite a while and it never caused any weight loss for me. I also take Wellbutrin and in spite of some good appetite suppression it hasn't caused weight loss either. I don't eat anything until afternoon because I am just not hungry and the Wellbutrin knocked out the sugar cravings really well also. I used to crave and sometimes binge on candy but not while taking the Wellbutrin. I also exercise at least 30 min./day. Annoying as hell not to lose weight but ymmv.

Link to comment
Share on other sites

YMMV

I lost over 12 pounds on Seroquel and so many complain that it piles the pounds on. I had gained weight on Sulpiride and Olanzapine (wow, did that one give birth to a ton of fat cells). While on Sulpiride, in spite of exercising like a maniac at the gym and mainly eating protein and stir fries, I never went below 154 pounds. This year, I was more sedentary on it and lost the above weight on Squel.

As far as my psych says , she thinks Olanzapine is the real killer for weight gain in her experience.

Link to comment
Share on other sites

Zyprexa made me put on 15 kilos, and made me so exhausted exercise was out of the question. Walking to the bus stop made me so tired I cried on occasion, so a session at the gym? Not a chance. It's kinda frustrating to hear 'if you eat right and exercise you wont put on weight on an AAP' because i was literally too exhausted to do anything, and hated myself for not having to willpower to do an hour's cardio. Of course, my pDoc at the time didnt bother telling me about eating as if diabetic, so who knows if that would have helped.

I didnt get a huge weight gain off seroquel when I was taking it regularly about 8 years ago, but it did zonk me out quite heavily.

I think you just need to give things a try. Everyone's bodies and brains react differently, so you wont know your particular reaction until you try it.

Link to comment
Share on other sites

I gained a huge amount of weight on Seroquel. Zyprexa too. After having gastric bypass and losing 120 lbs in 2007 because of my health, I am terrified of gaining any weight, and follow my plan religiously. I am currently on Geodon, and haven't gained any weight at all, however, I can no longer afford my 20% copays for this ungodly expensive drug and am switching to risperdal. I'm scared of gaining, I'll admit that right up front. Terrified.

On the other hand, all of them made me drowsy, especially in the first month or so.

Link to comment
Share on other sites

Massive weight gain on Seroquel despite following the advice of using no white sugar/flour/rice. Living on fruit, steamed veges, brown rice, lean non-animal protein. Oh yeah & exercising several times a week. For some of us it seems there's no way around the weight gain.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...